I am wondering if anyone could give me a bit of advice on dosage changes with fluoxetine (prozac) - I have gone from 20mg to 40mg and this is day 5 and I am waking up feeling anxious, shaky, little to no appetite and tiredness!
Will these symptoms go away? I was told from my doctor that I would suffer any side effects but obviously he was incorrect!
Hi slimjim89. That's really funny that your doctor misinformed you of the side effects. I was jittery at first myself too and my physician told me that this should go away with time once my body got used to the dose increase. It is suppose to be one of the more energizing SSRI's so if in the end you can't tolerate it there are others such as Cipralex that aren't but still work for depression. I hope these side effects wear off for you soon because it is no fun trialing meds and having to try and be patient before they work. Good luck
It has not been my experience with a dosage increase for fluoxetine to cause any adverse side effects whatsoever. In fact, the opposite is my experience. Better coverage. Perhaps this is your body’s response to upped dosage or there’s something else going on physically combined. Either way, I would notify your Dr immediately as this reaction is not typical of someone already on those meds with a dose increase. I think 5 days is definitely long enough to have waited it out and those types of symptoms are not ones you should be enduring. Good luck to you!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.